MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VAS, HD, AC, 4MM X 30 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. VAS, HD, AC, 4MM X 30 DEG; ARTHROSCOPE
Catalog Number 72202959
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery when the doctor went to look in it, there was a cracked.No delay and a back up was available to complete the procedure.The display was completely lost while inside the patient, however, there were no other tools inside the patient when it happened.No patient injury was reported.
 
Additional Manufacturer Narrative
An evaluation was performed by the supplier and could confirm the customer complaint for the scope was cracked.A visual inspection was performed and showed the scope to have distal tip damage and a particulate under the negative lens.This damage is caused by contact with another source.No manufacturing related defects were observed.

Brand Name
VAS, HD, AC, 4MM X 30 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8957789
Report Number3003604053-2019-00113
Device Sequence Number16666123
Product Code HRX
UDI-Device Identifier00885554018783
UDI-Public00885554018783
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1